# SDR 95ZZZX1253

- Difficulty date: March 1, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1693W
- Make and model: Beech V35B
- Aircraft serial: D9389
- Engine: Cont IO550B
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Condition: Broken
- Location: Nr 3 Crank Cheek
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE DISASSEMBLY REVEALED THE CRANKSHAFT HAD FAILED THROUGH THE NR 3 CRANK CHEEK.  THE FRACTURE FACE WAS EXAMINED BY THE TCM METALLURGIST WHO CONFORMED THE FAILURE WAS IN BENDING OVERLAOD.  THE NR 1 AND NR 2 MAIN BEARINGS WERE HAMMERED OUT TO EXTRUDE THE BEARINGS.  THE CRANKCASE PARTING SURFACE WAS SEVERELY FRETTED AT THE NR 2 MAIN BEARING SUPPORT.  FRETTING WAS ALSO PRESENT, BUT TO A LESSER DEGREE, ON THE NR 1 AND NR 3 MAIN BEARING SUPPORTS.  BEARING AND ALUMINUM DEBRIS WAS PRESENT IN THE OIL SUMP.
